MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE FLEX LOOP DSP; SPATULA, OPHTHALMIC

ALCON GRIESHABER AG FINESSE FLEX LOOP DSP; SPATULA, OPHTHALMIC
Catalog Number 338.25P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The customer reported that a during vitreoretinal surgery an ophthalmic scraper loop was broken.The surgery was completed on the same day by using new device.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The returned instrument was received at the manufacturing site in its inner and outer blister, covered with the tyvek lid foil showing the lot information.The product was returned with the loop in retracted state and shows no macroscopic signs of damage but a few signs of surgery residues.Functional testing showed that the retraction and protraction mechanism was in working condition.The instrument was visually inspected with the aid of a photomicroscope with various magnifications, however, when the loop was extended, it was noticed that it had broken.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the defect on the loop occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer¿s complaint is confirmed, but a root cause for the breakage cannot be determined.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.No root cause for the customer's reported event could be determined, since the situation that lead to the instrument failure cannot be reconstructed.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacture products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
FINESSE FLEX LOOP DSP
Common Device Name
SPATULA, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24530593
Report Number3003398873-2026-00054
Device Sequence Number9026842
Product Code HND
UDI-Device Identifier07612717071445
UDI-Public(01)07612717071445(17)280630(11)250710(10)17J8WV
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.25P
Device Lot Number17J8WV
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown